The use by the mother of this opioid during breastfeeding can be a source of drowsiness when ingested dose is high, especially during the neonatal period. It is therefore recommended to limit the administration, although it is necessary to jointly non-narcotic analgesic. Some experts recommend not exceed 30 mg daily substance, although there is no such experience long enough to provide absolutely safe for this figure.
From the published data it appears that the child may receive a percentage of the drug administered to the mother less than 4%. Have been described some rare cases of babies with drowsiness important for high maternal dose (eg 20 mg of hydrocodone every 4 hours).
Special concern has an administration of other opiates, which can lead to severe CNS depression, as in the case of an infant of just over a month old that required resuscitation and intubation after eating his mother a drug containing acetaminophen and hydrocodone and take, besides, methadone by her own initiative.
If deemed necessary hydrocodone administration is not necessary to stop breastfeeding, but should be closely monitored baby psychomotor development, its curb weight and the possible occurrence of drowsiness or other manifestation of depression of central nervous system, providing a sufficiently low dose of the drug to be considered safe.
Warning of the manufacturer:
Not available commercial preparations that include hydrocodone exclusively. In cases of this active ingredient combinations with other substances the manufacturer warns that should not be used during lactation without express medical advice.